Missouri, 2006

Hail in Missouri, April 7, 2006

April 7, 2006 · NWS LSX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 7, 12:34 PM CST, 3 hours 3 minutes earlier.

Area forecast discussion, Apr 7, 12:34 PM CST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
134 PM CDT FRI APR 7 2006

.DISCUSSION...
SURFACE LOW WAS LOCATED NEAR MHK EARLY THIS AFTERNOON WITH FRONTAL
BOUNDARY ACROSS NORTH MO INTO NORTHERN IN. LOW WILL SWING ACROSS THE
AREA THIS AFTERNOON AND EVENING AND SETTLE INTO THE TN VALLEY BY
EARLY SATURDAY. LARGE HIGH PRESSURE WILL BUILD INTO THE MIDWEST ON
SATURDAY AND DOMINATE OUR WEATHER PATTERN THROUGH SUNDAY.

THE 18Z MSAS INDICATED SURFACE MOISTURE CONVERGENCE BULLSEYE WAS
LOCATED OVER THE EASTERN OZARKS AND SOUTHEAST MO. SURFACE DEWPOINTS
IN THE MID 50S CONTINUED EAST OF A FARMINGTON-ST LOUIS-SPRINGFIELD
IL LINE. CONVECTION CONTINUES ACROSS THE EASTERN OZARKS INTO
SOUTHWEST ILLINOIS. TSTORMS WERE MOVING TO THE NORTHEAST AROUND 45
MPH. MAIN THREAT OF SEVERE FROM THE STORMS HAS BEEN LARGE HAIL. CU
FIELD HAS DEVELOPED JUST NORTH OF I-44 DURING THE PAST HOUR.

3 HOURLY SURFACE PRESSURE RISE CENTER OF 8 MBS WAS LOCATED OVER
CENTRAL NEBRASKA. THE NAM FORECASTS A SIMILAR RISE CENTER OVER
CENTRAL MO THIS EVENING. EXPECT GUSTY NORTH WINDS TO CONTINUE MUCH
OF THE NIGHT ACROSS THE REGION AS A RESULT.

CLOSED H5 LOW WAS LOCATED OVER THE SOUTHEAST CORNER OF NEBRASKA THIS
MORNING. MODELS ARE SIMILAR WITH PREVIOUS RUNS IN FORECASTING SYSTEM
TO OPEN UP TONIGHT AND THEN MOVE INTO THE OH/TN VALLEY ON SATURDAY.
UPPER RIDGE WILL BUILD OUT OF THE GREAT PLAINS OVER THE WEEKEND AND
WILL PROVIDE QUIET WEATHER.

NEXT SHORT WAVE IS FORECAST TO MOVE INTO THE SOUTHWESTERN U.S.
SUNDAY EVENING. THE GFS AND NAM FORECAST THIS SHORT WAVE TO MOVE
INTO THE CENTRAL PLAINS BY MONDAY EVENING. UNSETTLED WEATHER WILL
CONTINUE AT TIMES NEXT WEEK. THE GFS DIGS ANOTHER DEEP TROF ACROSS
THE SOUTHWESTERN U.S. LATER THURSDAY.

&&

.AVIATION...
FOR THE 18Z TAFS...STRONG SFC LOW OVER CENTRAL KANSAS...WEST OF
TOPEKA HAS A CDFNT EXTDG SOUTHWARD FROM IT. THE LOW WILL SLIDE
SOUTHEASTWARD INTO NORTHEASTERN ARKANSAS BY 06Z. DIURNAL CU WILL
CONTINUE TO DEVELOP THIS AFTN...ESPECIALLY IN THE STL AREA WHERE LOW
LVL MOISTURE AND INSTABILITY WILL BE MAXIMIZED. WILL CONTINUE WITH A
CHANCE OF TSRA IN STL AND SUS TAFS THIS AFTN/EVENING AND ADDED
MENTION TO UIN AND COU FOR A FEW HOURS LATE THIS AFTERNOON/EARLY
THIS EVENING...DUE TO STRONG LAPSE RATES AND INSTABILITY OVER THESE
AREAS. SHOULD ALSO SEE POST FRONTAL SHOWERS AS STRATUS DROPS SWD
THRU THE CWA TGT ALONG WITH INCRSG NLY WNDS THIS EVNG. WINDS TO
DIMINISH BY DAYBREAK WITH JUST SCATTERED CU OVER REGION.

BYRD

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 7, 11:08 AM CST, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1208 PM CDT FRI APR 7 2006

ILZ058>060-064-065-069-070-074-079-098>102-MOZ049-051-052-059>065-
072>075-084-085-099-081200-
BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-
GREENE IL-IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION IL-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
RANDOLPH IL-REYNOLDS-ST CHARLES-ST CLAIR IL-ST FRANCOIS-ST LOUIS-
ST LOUIS CITY-STE GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
1208 PM CDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EAST CENTRAL
AND SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS.

A STRONG AREA OF LOW PRESSURE OVER CENTRAL KANSAS WILL MOVE EAST
SOUTHEASTWARD INTO NORTHEASTERN ARKANSAS BY LATE THIS EVENING. AHEAD
OF THE SYSTEM...EXPECT SCATTERED THUNDERSTORMS TO DEVELOP OVER
SOUTHERN AND EAST CENTRAL MISSOURI INTO SOUTHWEST ILLINOIS. SOME OF
THE STORMS COULD BECOME SEVERE PRODUCING LARGE HAIL UP TO THE SIZE OF
GOLFBALLS AND DAMAGING WINDS TO 70 MPH. THE THREAT OF SEVERE
THUNDERSTORMS SHOULD END BY 900 PM AS THE COLD FRONT SWEEPS THROUGH
THE ENTIRE AREA.

LATER...IN THE OVERNIGHT HOURS...EXPECT WINDS TO INCREASE IN
INTENSITY BEHIND THE SYSTEM...WITH GUSTS TO 40 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN UNSEASONABLE COLD AIR MASS WILL SETTLE INTO THE AREA THIS WEEKEND.
AREAS OF FROST AND LOW TEMPERATURES AT OR JUST BELOW FREEZING ARE
EXPECTED LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING.

THE NEXT CHANCE OF THUNDERSTORMS WILL BE TUESDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EARLY THIS
EVENING.

ILZ095>097-MOZ018-019-026-027-034>036-041-042-047-048-050-081200-
ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-COLE-KNOX-LEWIS-MARION-
MONITEAU-MONROE-PIKE-PIKE IL-RALLS-SHELBY-
1208 PM CDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG AREA OF LOW PRESSURE OVER CENTRAL KANSAS WILL MOVE EAST
SOUTHEASTWARD INTO NORTHEASTERN ARKANSAS BY LATE THIS EVENING. AHEAD
OF THE SYSTEM...SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP EARLY
THIS AFTERNOON. EXPECT ISOLATED SEVERE THUNDERSTORMS...WITH PENNY
SIZE HAIL AND DAMAGING WINDS TO 60 MPH. THE THREAT OF THUNDERSTORMS
SHOULD END BY 900 PM AS THE COLD FRONT SWEEPS THROUGH THE ENTIRE
AREA.

LATER...IN THE OVERNIGHT HOURS...EXPECT WINDS TO INCREASE IN
INTENSITY BEHIND THE SYSTEM...WITH GUSTS TO 40 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN UNSEASONABLE COLD AIR MASS WILL SETTLE INTO THE AREA THIS WEEKEND.
AREAS OF FROST AND LOW TEMPERATURES AT OR JUST BELOW FREEZING ARE
EXPECTED LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING.

THE NEXT CHANCE OF THUNDERSTORMS WILL BE TUESDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS
EVENING.

BYRD

In the hours before

Local storm report, Apr 7, 12:56 PM CST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
156 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HAIL             BARTELSO                38.54N 89.47W
04/07/2006  E0.88 INCH       CLINTON            IL   TRAINED SPOTTER

            NICKEL SIZE HAIL COVERING THE GROUND.

0150 PM     HAIL             ELLIS GROVE             38.01N 89.91W
04/07/2006  E0.88 INCH       RANDOLPH           IL   EMERGENCY MNGR

&&

BYRD
Local storm report, Apr 7, 1:05 PM CST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
205 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HAIL             COFFMAN                 37.78N 90.20W
04/07/2006  E0.75 INCH       STE. GENEVIEVE     MO   FIRE DEPT/RESCUE

0200 PM     HAIL             CARLYLE                 38.62N 89.37W
04/07/2006  E1.00 INCH       CLINTON            IL   TRAINED SPOTTER

            HAIL COVERING THE GROUND IN TOWN. VEHICLES ON STREETS ARE
            SPINNING OUT OF CONTROL DUE TO THE HAIL.

&&

BYRD
Local storm report, Apr 7, 1:11 PM CST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
211 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 PM     HAIL             PERCY                   38.02N 89.62W
04/07/2006  E1.00 INCH       RANDOLPH           IL   BROADCAST MEDIA

            NICKEL TO QUARTER SIZE HAIL COVERING THE GROUND.

&&

BYRD
Local storm report, Apr 7, 1:26 PM CST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
226 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             ASHLEY                  38.33N 89.19W
04/07/2006  E0.75 INCH       WASHINGTON         IL   TRAINED SPOTTER

&&

BYRD
Local storm report, Apr 7, 3:20 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
420 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             ALTON                   38.90N 90.15W
04/07/2006  E0.88 INCH       MADISON            IL   TRAINED SPOTTER

            NICKLE SIZE HAIL REPORTED BY STORM SPOTTER

&&

BYRD
Local storm report, Apr 7, 3:37 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
437 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     HAIL             ALTON                   38.90N 90.15W
04/07/2006  E0.75 INCH       MADISON            IL   TRAINED SPOTTER

&&

TILLY

The radar

The St Louis radar (KLSX), 42 km away, was scanning. The volume nearest the first event began at 21:37 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Lincoln

When
April 7, 3:37 PM CST
Where
Lincoln County, 1 mi N of Troy
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.000, -90.983

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501480.